# SDR CA100617008

- Difficulty date: June 11, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 14,778 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5343 · Fuselage, Landing Gear Attach Fittings
- Part: Trunnion
- Part number: 40273000
- Condition: Cracked
- Location: Nlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE NLG OLEO HAD A SMALL FLUID LEAK THUS THE OLEO WAS GETTING NEW O-RINGS INSTALLED AND BEING SERVICED.  DURING THE PROCESS, A CRACK WAS NOTICED IN THE PAINT NEAR THE TURN LIMIT STOP.  THE PAINT WAS STRIPPED AWAY AND THE CRACK WAS CONFIRMED VISUALLY.   THERE DID NOT APPEAR TO BE ANY OTHER DAMAGE IN THE STEERING SYS.  A REPAIRED TRUNNION WAS INSTALLED AND ACFT RETURNED TO SERVICE.
